# SDR CA030915008

- Difficulty date: September 7, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 10,081 hours
- Engine: Lyc T5313B
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Boot
- Part number: 205040176101
- Condition: Torn
- Location: M/R Drive
- Component: Driveshaft, Bell
- Component part number: 205040004103
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE INSPECTION AFTER THE LAST FLIGHT OF THE DAY, THE ENGINEER INSPECTED THE MAIN DRIVESHAFT BOOTS FOR LEAKAGE. THERE WAS NO VISUAL SIGN OF A GREASE LEAKAGE. AS THE ENGINEER PUT HIS HAND UNDER THE, ENGINE SIDE,  DRIVESHAFT COUPLING, HE FELT A BUILT UP OF GREASE IN THE PARTICLE SEPARATOR BOOT TUNNEL. THE DRIVESHAFT WAS REMOVED AND THE INSPECTION OF THE BOOT REVEALED THAT THE RUBBER OF THE BOOT HAD SEPARATED APPROXIMATELY 80 PERCENT CIRCUMFERENTIAL FROM ITS METAL RING. THE DRIVESHAFT WAS REPLACED.
